I am on birth control pill Femilon for the last three months and I have followed 21/7 regime from the last three months. I got my last two periods on the 6th and 7th pill-free days respectively. And now I have advised to follow 21/5 day regime by my gynecologist for proper efficacy of pill. I am still being confused, that I have to continue 21/7 regime or 21/5? My gynecologist said to me do not think about your menses just follow 21/5 regime whether menses come or not. So I want to ask is it normal to lost menses for two to three months, because I feel that if my menses came on 6th or 7th pill-free day on 21/7regime, then if follow 21/5 then I have to start my pack on the 6th day after five pill-free days. And if my menses will not come in these five days then after starting the new pack my menses will not start still a month, is it normal? What I have to do?
Welcome to icliniq.com.
How are you doing? I would sincerely advise you to keep having pill in the 21 pills, 7 pill free cycles. This will avoid all the confusion. Hormone control will be the same if you take 7 pill-free or 5 pill-free cycle. We give the gap for proper hormone withdrawal so that the bleeding will be completed and the inner lining of the uterus is completely lost. So I would say you just follow the three weeks pills and one week pill-free cycle.
Was this answer helpful?|
Thank you doctor,
Yesterday, I consulted my nearby gynecologist in my city and she cleared her all my conditions. She prescribed that I must have to wait for my period after completing 21 days of Femilon and after this, I have to start it again on the fifth day of period. A gynecologist who had done my D and C prescribed me Femilon, and also advised me to retake the pill on fifth day of menses after completing one pack. But after all I was confused to see all posts of 21/7 and 21/5 of pills. So I want to ask you that may I forget all this matter and follow my gynecologist advise who have treated and guided me this pill that I should have to wait for my menses after finishing the pack and retake the pill on the fifth day of menses?
Welcome back to icliniq.com.
See, the basic principles of endocrinology do not change with doctor. By using cyclically OCP (oral contraceptive pill), we are simulating the basic body hormones. During the first three to four days of periods, the decision is taken as to which follicles are to ovulate this month. Be it for contraception or for stopping cysts or endometriosis, we do not want follicles to grow. So it is advisable to start the pills before this recruitment, so as not to wait for periods. Then as you keep having the pills, the inner lining of uterus keeps increasing, so it has to be shed one day, so to keep it as close to the natural cycle, we need to have for 21 days. Do not bother about hormone suppression principle, just have the pill for 21 days, be pill free for 7 days, start the next packet from the eighth day, irrespective of getting periods or not.
I hope this helps.
Was this answer helpful?|
Query: Hello doctor, I had irregular periods. So, my family doctor suggested to have Femilon. I had Femilon for over a year and stopped it three months back. After that I had two I-pills within a span of two weeks and my periods have started two weeks earlier. Kindly suggest a solution. Read Full »
Query: Hi doctor, We are newly married and going for honeymoon. I want to know some preventive measure except condom. My dates are not regular and I have PCOD. How can we get intimate without a condom? Read Full »
Query: Hi doctor, My girlfriend had irregular periods and USG pelvis showed PCOD. So, she is taking COCP. In spite of taking the drug properly, she missed her period this month. Is anything wrong with her? What to do now? Does she need to continue the drug? Or should she stop it? I heard that COCP may caus... Read Full »
Ask your health query to a doctor online?Ask an Infertility Specialist Now